• Log in with Facebook Log in with Twitter Log In with Google      Sign In    
  • Create Account
  LongeCity
              Advocacy & Research for Unlimited Lifespans

Photo
- - - - -

What should I do? Depression

depression mental health

  • Please log in to reply
6 replies to this topic
⌛⇒ MITOMOUSE has been fully funded!

#1 Andersen

  • Guest
  • 40 posts
  • 2
  • Location:USA
  • NO

Posted 06 August 2019 - 10:33 PM


In high school I abused mdma and prescrip stimulants for like 2 years in pretty hard and have tried to get better for like 3 years since graduating.  Now I have these intense cravings for pleasure, caffeine and sugar. I’ve tried dieting, exercising , and I have sleeping problems. I don’t know what to do anymore. . I can’t stick to anything. I can’t hold down a job. I’m unmotivated and can’t feel anything(anhedonia). I crave to binge eat sugar and caffeine till I’m sick but i try not to, and even if i does it just makes me feel shit. What do I need to do? See a psychiatrist, or just get on say like keto and stick to it? I just want to get better.. I feel like it has to do with either brain damage or down regulated serotonin and dopamine receptors. I’m slow and sluggish. I don’t react to anything, and I explode and get upset sometimes because I let things boil up. does anyone know of anything that might help? It’s like I just can’t get satisfied, and have no drive for anything. Is this even from the drug abuse or am I just fucked in the head? I over think things and worry yet feel so numb. I’m terrified of the effect of medication on my body from a psychiatrist. Its hard to make up my mind on decisions and i have a hard time remembering anything. has anyone experienced something similar and been able to recover? i do have low testosterone, but surely it wouldnt cause all of this right?


Edited by Andersen, 06 August 2019 - 11:18 PM.


#2 The Capybara

  • Guest
  • 177 posts
  • 37
  • Location:Arizona

Posted 07 August 2019 - 08:54 PM

Low testosterone can have very profound psychological and physical effects in some, or mild effects in others.

If your levels are objectively low, there's very little downside to trying that.

Testosterone is most certainly linked to motivation, cognition, etc

 

Antidepressants are probably far less detrimental to the brain and health than sustained major depression.

I'd, at the very least, see a doctor about that.

 

You'll also want to get a blood chemistry with thyroid function.

 

There are many possible causes for your symptoms, and some could potentially be easily treated at the root cause, others symptomatically.

There are very few symptoms that you mention that sound untreatable, even if it's not fully relieved, they can likely be mitigated.

 

Always use aerobic exercise (if possible) as a foundation to build upon, even if you end up on meds.

 

 



sponsored ad

  • Advert
Advertisements help to support the work of this non-profit organisation. To go ad-free join as a Member.

#3 Andersen

  • Topic Starter
  • Guest
  • 40 posts
  • 2
  • Location:USA
  • NO

Posted 09 August 2019 - 01:02 AM

Low testosterone can have very profound psychological and physical effects in some, or mild effects in others.

If your levels are objectively low, there's very little downside to trying that.

Testosterone is most certainly linked to motivation, cognition, etc

 

Antidepressants are probably far less detrimental to the brain and health than sustained major depression.

I'd, at the very least, see a doctor about that.

 

You'll also want to get a blood chemistry with thyroid function.

 

There are many possible causes for your symptoms, and some could potentially be easily treated at the root cause, others symptomatically.

There are very few symptoms that you mention that sound untreatable, even if it's not fully relieved, they can likely be mitigated.

 

Always use aerobic exercise (if possible) as a foundation to build upon, even if you end up on meds.

most doctors wont give me trt at my levels. i would have to order it online and learn how to administer it myself



⌛⇒ MITOMOUSE has been fully funded!

#4 The Capybara

  • Guest
  • 177 posts
  • 37
  • Location:Arizona

Posted 09 August 2019 - 01:10 AM

What are your levels?



#5 Andersen

  • Topic Starter
  • Guest
  • 40 posts
  • 2
  • Location:USA
  • NO

Posted 09 August 2019 - 01:49 AM

473 total



#6 The Capybara

  • Guest
  • 177 posts
  • 37
  • Location:Arizona

Posted 09 August 2019 - 03:37 AM

You should ask your physician first, but you could double that level and still be within normal physiological levels.

I'm sure you could research this topic in depth online.

 



sponsored ad

  • Advert
Advertisements help to support the work of this non-profit organisation. To go ad-free join as a Member.

#7 Keizo

  • Guest
  • 402 posts
  • 27
  • Location:Sweden
  • NO

Posted 09 August 2019 - 09:00 AM

473 ng/dl isn't very low.  It might be too low for optimal mental health for you specifically, who knows, and that might've been the case for me as well (I had 16 nmol/L or 460 ng/dl when I felt like shit few years ago and I imagine it has gone up since). But testosterone isn't a wonder-drug, small increases, even a doubling might not be very noticeable for many people. I would recommend against using testosterone on your own, especially without a steady and reliable source, because what might happen is once you run out you might feel much worse than you do now.

 

If you have sleep problems, anxiety, stress.. then it would seem plausible to me to fix it with better sleep, maybe some various supplements or medications and whatnot.

I would suggest you get your vitamin D levels checked, maybe thyroid hormone levels too, if that hasn't been checked.

In either case you could try taking something like 5000 IU D3 a day for  a few months (maybe even a bit more than that), and then get the levels tested. Unless of course the levels are already pretty good.

 

What's your caloric intake? that's another thing that can greatly determine testosterone levels and a bunch of other things. In particular if you are on the low end of BMI you might benefit from more calories rather than less.

 

 

My story is I self-medicated with benzodiazepines 2010-2011, and felt really sluggish and retarded after that for several years. One problem I had and solved was excessive muscle tension (eventually caused vertigo) due to bad posture and probably the benzo withdrawal,  --- that helped with mental clarity. I also suspected I had slightly delayed puberty or anyway 2014 or 2015 my testicles grew by about +100% within a few months at age ~23 (from about 10-15ml each to 20-30ml each), and the only supplements I suspect had anything to do with it is 2000-6000 IU D3 and eating much more calories and nutrients in general (mostly dietary based), and maybe a brief usage of ~500mg resveratrol a day helped kickstart the system as well (can probably lower estrogen or at least give similar symptoms as low estrogen, which in turn might make the body produce testosterone to compensate). Early 2014 I also started using Cerebrolysin, which most notably (near immediately) helped me be able to speak, but also over time with general thinking and to some significant extent helped with the low mood. I suppose cerebrolysin might've helped with the hormonal/reproductive effects as well by alleviating stress and perhaps even directly healing some parts of the brain having to do with hormone regulation. I did suspect at the time that the benzodiazepines (or the withdrawal) caused dysregulted hormone production (and not necessarily primarily testosterone).

 

Anyway what you should consider is your state prior to this drug use you speak of. Maybe you really have ADHD and so low dose stimulants could help treat a portion of your symptoms (impulsiveness for example), but these days there's also Strattera which is not a fun drug at all but might work very well for some people with ADHD type symptoms. And I do suggest you look into treatment/diagnosis for depression - the relevant thing there is that it's very unhealthy to be depressed. Now if you are really worried about SSRIs or similar then maybe get some cerebrolysin and some needles and pumps (in my experience cere has some moderate to high anti-depressant effect and you don't need to use it every day or every month), but keep in mind there's also antidepressants like Wellbutrin that are not associated with withdrawal symptoms or early severe side-effects (unlike SSRIs), because wellbutrin is basically a weak stimulant (which I suspect has very low abuse potential).


Edited by Keizo, 09 August 2019 - 09:06 AM.






0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users